Hail, Nassau
- When
- May 8, 12:40 PM EST
- Where
- Nassau County, 3 mi S of Fernandina Beach
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.617, -81.450
Quarter size hail was reported at Amelia Island Plantation.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Quarter size hail was reported at Amelia Island Plantation.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 8, 8:50 AM EST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 950 AM EDT MON MAY 8 2006 .UPDATE...LOW CLOUDS AND CEILINGS HAVE MOVED IN FROM THE WEST THIS MORNING AND VISIBILITIES REMAIN LIMITED IN SOME AREAS. CEILINGS WILL SLOWLY LIFT BUT WILL AMEND JAX TO KEEP IFR CONDITIONS A COUPLE MORE HOURS. OTHER AREAS HAVE ALREADY IMPROVED TO MVFR. THE SOUTHERN TIER HAS MOSTLY SCATTERED MID/HIGH CLOUDS AND WILL BE WARMEST AREA THIS AFTN WITH MAX TEMPS IN MID/UPPER 80S. OTHERWISE CLOUD COVER WILL KEEP TEMPS IN 80-85 DEG RANGE. LOWERED MAX TEMPS AROSS NRN TIER. POPS LOOK GOOD FOR TODAY WITH ISOLD SHOWERS BEGINNING ALONG AND NORTH OF I-10 THEN INCREASING BY LATE AFTN TO EARLY EVNG. WINDS ARE AROUND 10 KT AT THE BUOYS AND SEAS ARE RUNNING 1-2 FEET. ONLY MINOR TWEAKS EXPECTED FOR THE COASTAL WATERS FORECAST. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && MKT/JTD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1100 AM EDT MON MAY 8 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-091000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 1100 AM EDT MON MAY 8 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A STATIONARY FRONT JUST NORTH OF THE AREA...WEAK UPPER LEVEL DISTURBANCES...AND AFTERNOON SEABREEZES WILL INTERACT TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY. ALTHOUGH ORGANIZED SEVERE WEATHER IS NOT EXPECTED...SOME STORMS MAY BE STRONG WITH WIND GUSTS TO 40 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THURSDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE GREATEST COVERAGE OF STORMS WILL BE THURSDAY AHEAD OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL/DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1221 PM EDT MON MAY 8 2006 FLZ024-GAZ164-081700- CHARLTON-NASSAU- 1221 PM EDT MON MAY 8 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN NASSAU AND CHARLTON COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 100 PM EDT... AT 1221 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 8 MILES WEST OF HILLIARD...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HILLIARD THROUGH 100 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1253 PM EDT MON MAY 8 2006 FLZ024-GAZ166-081745- COASTAL CAMDEN-NASSAU- 1253 PM EDT MON MAY 8 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND CAMDEN COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 145 PM EDT... AT 1253 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES SOUTH OF KINGSLAND...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND KINGSLAND...YULEE...ST. MARYS...KINGS BAY BASE...FERNANDINA BEACH AND DUNGENESS THROUGH 145 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. WOLF
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
130 PM EDT MON MAY 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM HAIL YULEE 30.63N 81.57W
05/08/2006 E0.25 INCH NASSAU FL TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN NASSAUVILLE.
&&
PKEEGANThe Jacksonville radar (KJAX), 28 km away, was scanning. The volume nearest the first event began at 17:39 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496406.